MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584170
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf device code a040601 captures the reportable event of cutting wire kinked.Block h11: investigation results the truetome 44 device was not returned for analysis; therefore, a technical analysis could not be performed.Good faith effort attempts were made to try and retrieve the device; however, response was not received.A media analysis was performed on the photos provided by the complainant.The photos revealed that the device was observed with the cutting wire broken and kinked.No other problems with the device were noted.According to the media analysis performed, it was found that the cutting wire broken and kinked; however, there is not enough evidence to determine whether the problem was induced due to the physician's technique during the procedure or was related to a device malfunction.The investigation concluded that, without analysis of the device, the most probable root cause of the clinical observations is cause not established.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.
 
Event or Problem Description
It was reported that a truetome 44 was attempted to be used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat choledocholithiasis performed on (b)(6) 2026.During the procedure, the sphincterotomy tome was found to be fractured at the tip after inserting into the duodenoscope.A photo was provided by the customer showing that the cutting wire was broken and kinked.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h2: block b5 and block h6 (device code) have been updated based on additional information received march 31, 2026.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf device code a040601 captures the reportable event of cutting wire kinked.Block h11: investigation results the truetome 44 device was not returned for analysis; therefore, a technical analysis could not be performed.A media analysis was performed on the photos provided by the complainant.The photos revealed that the device was observed with the cutting wire broken and kinked.No other problems with the device were noted.Based on the event description and information provided by the customer, the device was used in a manner inconsistent with a written instruction in the ifu.Ifu states: "precaution: it is recommended to maintain direct and constant contact with tissue when applying electrocautery current.Failure to do so may result in broken cut wire, damage to the endoscope and/or patient injury." however, the complainant reported that the device was energized when not in contact with tissue, after media analysis it was found that the cutting wire was blackened and broken.Since the instructions for use were not followed, this could have impacted the device's overall performance and contributed to the reported complaint event, energizing the device when not in contact with tissue can compromise the cutting wire's integrity, also it can may result in broken cut wire, damage to the endoscope and/or patient injury, leading to break it.Additionally.It was observed that the cutting wire was kinked, once the cutting wire breaks, any attempt to remove the device from the scope can kink the cutting wire.Based on all gathered information and the analysis performed, the most probable cause of this complaint is failure to follow instructions.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.
 
Event or Problem Description
It was reported that a truetome 44 was attempted to be used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat choledocholithiasis performed on (b)(6) 2026.During the procedure, the sphincterotomy tome was found to be fractured at the tip after inserting into the duodenoscope.A photo was provided by the customer showing that the cutting wire was broken and kinked.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information was received on march 31, 2026.It was reported that the device was energized when not in contact with tissue.Note: the complainant reported that the device was energized when not in contact with tissue; however, per the instructions for use (ifu), precaution: it is recommended to maintain direct and constant contact with tissue when applying electrocautery current.Failure to do so may result in broken cut wire, damage to the endoscope and/or patient injury.

Brand Name
TRUETOME 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24765917
Report Number3005099803-2026-01205
Device Sequence Number10276143
Product Code KNS
UDI-Device Identifier08714729827634
UDI-Public(01)08714729827634(17)270714(10)36967922
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00584170
Device Catalogue NumberM00584170
Device Lot Number0036967922
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date04/28/2026
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale
Patient Weight75 KG